Alert archive / Idaho / Wind Chill Warnings in 2019
Wind Chill Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill warning at Feb 21, 2019, 12:47 PM MST for 9 counties in Idaho. It took effect at Feb 22, 2019, 1:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2019, 12:47 PM MST (19:47 UTC)
- In effect from
- Feb 22, 2019, 1:00 AM MST
- Expired
- Feb 22, 2019, 10:00 AM MST
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 87 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.8 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296 WWUS45 KPIH 211947 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 1247 PM MST Thu Feb 21 2019 IDZ052-067-068-221200- /O.UPG.KPIH.WC.A.0001.190222T0900Z-190222T1600Z/ /O.NEW.KPIH.WC.W.0002.190222T0800Z-190222T1700Z/ Arco/Mud Lake Desert-Beaverhead - Lemhi Highlands- Lost River Valley- Including the cities of Mud Lake, Dubois, Small, Arco, Mackay, and Chilly 1247 PM MST Thu Feb 21 2019 ...WIND CHILL WARNING IN EFFECT FROM 1 AM TO 10 AM MST FRIDAY... * WHAT...Expect wind chills to range from 20 to 30 below zero. * WHERE...The Arco Desert region, Big Lost and Little Lost River Valleys, and Beaverhead Lemhi Highlands, including but not limited to Atomic City, Craters of the Moon, Arco, Mackay, Idaho National Laboratory, Howe, Mud Lake, and Dubois. * WHEN...From 1 AM to 10 AM MST Friday. * ADDITIONAL DETAILS...The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ IDZ053-065-066-221200- /O.NEW.KPIH.WC.W.0002.190222T0800Z-190222T1700Z/ Upper Snake River Plain-Teton Valley-Centennial Mountains - Island Park- Including the cities of Idaho Falls, Rexburg, Ashton, Driggs, and Island Park 1247 PM MST Thu Feb 21 2019 ...WIND CHILL WARNING IN EFFECT FROM 1 AM TO 10 AM MST FRIDAY... * WHAT...Expect wind chills to range from 20 to 30 below zero. * WHERE...Idaho Falls, Rexburg, Ashton, Driggs and Island Park. * WHEN...From 1 AM to 10 AM MST Friday. * ADDITIONAL DETAILS...The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ TAX
3 follow-up statements
748 WWUS45 KPIH 220444 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 944 PM MST Thu Feb 21 2019 IDZ052-053-065>068-221200- /O.CON.KPIH.WC.W.0002.190222T0800Z-190222T1700Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Teton Valley- Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands- Lost River Valley- Including the cities of Mud Lake, Idaho Falls, Rexburg, Ashton, Driggs, Island Park, Dubois, Small, Arco, Mackay, and Chilly 944 PM MST Thu Feb 21 2019 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM MST FRIDAY... * WHAT...Expect wind chills to range from 20 to 40 below zero. Some places across the Arco Desert, Teton Valley, Lost River Valley and Island Park may see values drop lower than -40 for a short time around sunrise. * WHERE...Idaho Falls, Rexburg, Ashton, Driggs, Island Park, Arco, Craters of the Moon, Mackay, the INL and Mud Lake. * WHEN...From 1 AM to 10 AM MST Friday. * ADDITIONAL DETAILS...The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$
853 WWUS45 KPIH 221140 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 440 AM MST Fri Feb 22 2019 ...SIGNIFICANT, LONG-DURATION WINTER STORM BECOMING INCREASINGLY LIKELY FROM THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK... IDZ065-066-222200- /O.NEW.KPIH.WS.A.0004.190224T0300Z-190227T0000Z/ /O.CON.KPIH.WC.W.0002.000000T0000Z-190222T1700Z/ Teton Valley-Centennial Mountains - Island Park- Including the cities of Ashton, Driggs, and Island Park 440 AM MST Fri Feb 22 2019 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH TUESDAY EVENING... * WHAT...Dangerously cold wind chills of 20 to 30 below zero will continue this morning. Periods of moderate to heavy snow and blowing snow are then possible from Saturday evening through Tuesday evening. Total, 3 day snow accumulations of 1 to 2 feet are expected, with localized higher amounts in the mountains above pass level. * WHERE...Upper Snake Highlands and Teton Valley, including but not limited to Ashton, Island Park, Henry's Lake, Raynolds Pass, Targhee Pass, and Driggs. * WHEN...For the Wind Chill Warning, until 10 AM MST this morning. For the Winter Storm Watch, from Saturday evening through Tuesday evening. * IMPACTS...Wind chill values of these magnitudes will cause frostbite in as little as 10 minutes to exposed skin this morning. Starting Saturday evening, difficult travel conditions are expected due to snow covered and slippery roads and reduced visibility. South to southwest winds of 20 to 30 MPH gusting as high as 40 mph will cause areas of blowing and drifting snow, especially Sunday and Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. Anyone venturing outdoors should dress in layers and cover all exposed skin, including wearing a hat and mittens. If possible, move pets indoors or to warmer shelter. A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts from the National Weather Service, including possible warnings or advisories. $$ IDZ052-053-067-068-221700- /O.CON.KPIH.WC.W.0002.000000T0000Z-190222T1700Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Beaverhead - Lemhi Highlands-Lost River Valley- Including the cities of Mud Lake, Idaho Falls, Rexburg, Dubois, Small, Arco, Mackay, and Chilly 440 AM MST Fri Feb 22 2019 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Dangerously cold wind chills of 15 to 30 below zero will continue this morning. * WHERE...The Arco Desert region, Big Lost and Little Lost River Valleys, and Beaverhead Lemhi Highlands, including but not limited to Atomic City, Craters of the Moon, Arco, Mackay, Idaho National Laboratory, Howe, Mud Lake, and Dubois. * WHEN...Until 10 AM MST this morning. * IMPACTS...Wind chill values of these magnitudes will cause frostbite in as little as 10 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. Anyone venturing outdoors should dress in layers and cover all exposed skin, including wearing a hat and mittens. If possible, move pets indoors or to warmer shelter. $$ IDZ071>074-222200- /O.NEW.KPIH.WS.A.0004.190224T0300Z-190227T0000Z/ Frank Church Wilderness-Sawtooth/Stanley Basin-Sun Valley Region- Big Lost Highlands/Copper Basin- Including the cities of Clayton, Stanley, Ketchum, Sun Valley, and Galena 440 AM MST Fri Feb 22 2019 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH TUESDAY EVENING... * WHAT...Periods of moderate to heavy snow and blowing snow are possible. Total, 3 day snow accumulations of 2 to 3 feet are expected, with localized higher amounts in the mountains above pass level. * WHERE...The Idaho central mountains west of Challis and Mackay, including but not limited to Ketchum, Sun Valley, Galena Summit, Stanley, Banner Summit, and Clayton. * WHEN...From Saturday evening through Tuesday evening. * IMPACTS...Difficult travel conditions are expected due to snow covered and slippery roads and reduced visibility. Southwest winds of 20 to 30 MPH gusting as high as 40 mph will cause areas of blowing and drifting snow, especially Sunday and Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts from the National Weather Service, including possible warnings or advisories. $$ IDZ075-222200- /O.NEW.KPIH.WS.A.0004.190224T0300Z-190227T0000Z/ Wood River Foothills- Including the cities of Hailey, Bellevue, and Picabo 440 AM MST Fri Feb 22 2019 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH TUESDAY EVENING... * WHAT...Periods of moderate to heavy snow and blowing snow are possible. Total, 3 day snow accumulations of 1 to 2 feet are expected, with localized higher amounts in the mountains above pass level. * WHERE...The Wood River Foothills and southern Wood River Valley, including but not limited to Picabo, Bellevue, and Hailey. * WHEN...From Saturday evening through Tuesday evening. * IMPACTS...Difficult travel conditions are expected due to snow covered and slippery roads and reduced visibility. South to southwest winds of 15 to 25 MPH gusting as high as 35 mph will cause areas of blowing and drifting snow, especially Sunday and Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts from the National Weather Service, including possible warnings or advisories. $$ IDZ060-062>064-222200- /O.NEW.KPIH.WS.A.0004.190224T0300Z-190227T0000Z/ Bear River Range-Blackfoot Mountains-Caribou Range- Big Hole Mountains- Including the cities of Soda Springs, Henry, Bone, and Victor 440 AM MST Fri Feb 22 2019 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH TUESDAY EVENING... * WHAT...Periods of moderate to heavy snow and blowing snow are possible. Total, 3 day snow accumulations of 1 to 2 feet are expected, with localized higher amounts in the mountains above pass level. * WHERE...The Big Hole Mountains, Caribou Highlands, and Bear River Range, including but not limited to Victor, Pine Creek Pass, Swan Valley, Palisades, Bancroft, Soda Springs, Grace, Emigration Summit, and Georgetown Summit. * WHEN...From Saturday evening through Tuesday evening. * IMPACTS...Difficult travel conditions are expected due to snow covered and slippery roads and reduced visibility. South to southwest winds of 20 to 30 MPH gusting as high as 40 mph will cause areas of blowing and drifting snow, especially Sunday and Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts from the National Weather Service, including possible warnings or advisories. $$ KSMITH/HUSTON
209 WWUS45 KPIH 221648 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 948 AM MST Fri Feb 22 2019 ...SIGNIFICANT, LONG-DURATION WINTER STORM BECOMING INCREASINGLY LIKELY FROM THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK... IDZ065-066-231200- /O.EXP.KPIH.WC.W.0002.000000T0000Z-190222T1700Z/ /O.CON.KPIH.WS.A.0004.190224T0300Z-190227T0000Z/ Teton Valley-Centennial Mountains - Island Park- Including the cities of Ashton, Driggs, and Island Park 948 AM MST Fri Feb 22 2019 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH TUESDAY AFTERNOON... ...WIND CHILL WARNING WILL EXPIRE AT 10 AM MST THIS MORNING... * WHAT...Dangerously cold wind chills of 20 to 30 below zero will continue this morning. Periods of moderate to heavy snow and blowing snow are then possible from Saturday evening through Tuesday evening. Total, 3 day snow accumulations of 1 to 2 feet are expected, with localized higher amounts in the mountains above pass level. * WHERE...Upper Snake Highlands and Teton Valley, including but not limited to Ashton, Island Park, Henry's Lake, Raynolds Pass, Targhee Pass, and Driggs. * WHEN...For the Wind Chill Warning, until 10 AM MST this morning. For the Winter Storm Watch, from Saturday evening through Tuesday evening. * ADDITIONAL DETAILS...Winds gusting as high as 45 mph will cause areas of blowing and drifting snow, especially over mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ IDZ052-053-067-068-221800- /O.EXP.KPIH.WC.W.0002.000000T0000Z-190222T1700Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Beaverhead - Lemhi Highlands-Lost River Valley- Including the cities of Mud Lake, Idaho Falls, Rexburg, Dubois, Small, Arco, Mackay, and Chilly 948 AM MST Fri Feb 22 2019 ...WIND CHILL WARNING WILL EXPIRE AT 10 AM MST THIS MORNING... $$ IDZ071>074-231200- /O.CON.KPIH.WS.A.0004.190224T0300Z-190227T0000Z/ Frank Church Wilderness-Sawtooth/Stanley Basin-Sun Valley Region- Big Lost Highlands/Copper Basin- Including the cities of Clayton, Stanley, Ketchum, Sun Valley, and Galena 948 AM MST Fri Feb 22 2019 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...Periods of moderate to heavy snow and blowing snow are possible. Total, 3 day snow accumulations of 2 to 3 feet are expected, with localized higher amounts in the mountains above pass level. * WHERE...The Idaho central mountains west of Challis and Mackay, including but not limited to Ketchum, Sun Valley, Galena Summit, Stanley, Banner Summit, and Clayton. * WHEN...From Saturday evening through Tuesday evening. * ADDITIONAL DETAILS...Winds gusting as high as 45 mph will cause areas of blowing and drifting snow, especially over mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ IDZ075-231200- /O.CON.KPIH.WS.A.0004.190224T0300Z-190227T0000Z/ Wood River Foothills- Including the cities of Hailey, Bellevue, and Picabo 948 AM MST Fri Feb 22 2019 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...Periods of moderate to heavy snow and blowing snow are possible. Total, 3 day snow accumulations of 1 to 2 feet are expected, with localized higher amounts in the mountains above pass level. * WHERE...The Wood River Foothills and southern Wood River Valley, including but not limited to Picabo, Bellevue, and Hailey. * WHEN...From Saturday evening through Tuesday evening. * ADDITIONAL DETAILS...Winds gusting as high as 35 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ IDZ060-062>064-231200- /O.CON.KPIH.WS.A.0004.190224T0300Z-190227T0000Z/ Bear River Range-Blackfoot Mountains-Caribou Range- Big Hole Mountains- Including the cities of Soda Springs, Henry, Bone, and Victor 948 AM MST Fri Feb 22 2019 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...Periods of moderate to heavy snow and blowing snow are possible. Total, 3 day snow accumulations of 1 to 2 feet are expected, with localized higher amounts in the mountains above pass level. * WHERE...The Big Hole Mountains, Caribou Highlands, and Bear River Range, including but not limited to Victor, Pine Creek Pass, Swan Valley, Palisades, Bancroft, Soda Springs, Grace, Emigration Summit, and Georgetown Summit. * WHEN...From Saturday evening through Tuesday evening. * ADDITIONAL DETAILS...Winds gusting as high as 40 mph will cause areas of blowing and drifting snow, especially over mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Feb 21, 3:57 AM MST, 8 hours 50 minutes earlier.
Area forecast discussion, Feb 21, 3:57 AM MST, 8 hours 50 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 357 AM MST Thu Feb 21 2019 ...VERY COLD TEMPERATURES AND DANGEROUS WIND CHILLS EXPECTED FRIDAY MORNING... .SHORT TERM...Today Through Saturday. Southeast Idaho remains positioned underneath the axis of a deep trough, with a low-level low pressure center currently located over northern Nevada. This is the same storm system that brought some moderate to significant snowfall to portions of the forecast area 24 hours ago, particularly around Pocatello. Luckily, the brunt of the moisture associated with this system has been pushed well to our south, and we are NOT expecting any high-impact precipitation over the next couple of days. Radar early this morning does show some light echoes across the Snake River Plain, possibly some moisture being "squeezed out" of a stratus deck across the area. Hard to confirm that much is actually reaching the ground looking at regional webcams, and grip levels from ITD road sensor data generally look good, but can't rule out some flurries. Extended a low 15-20% chance PoP west of the I-15 corridor throughout the morning. Accumulations will be limited to a half inch or less. Models generally take the low pressure center slowly to the south, and then eastward into the Four Corners region between today and Friday. This leaves most of our region under a cold northerly flow at 850mb. The models do maintain a bit of an east to southeast component to the regional flow down into our southeast highlands and the Bear Lake region on the northeast side of the low. The setup isn't perfect from a pattern recognition standpoint, particularly with how far south the low is expected to be. However, this overall setup and wind trajectory MAY allow for a hint of upslope enhancement to generate a few light snow showers across this region from this afternoon into tonight, generally south of Driggs and east of a line from Idaho Falls, to Pocatello, to Holbrook. The 00z and 06z runs of the 12km NAM, as well as the 09z RAP and some of the 00z HREF ensemble members do HINT at this potential, although this didn't translate well into any of the PoP blends. Manually introduced a 15-30% chance of snow showers across this region with a few hundredths of an inch of QPF, yielding a dusting to an inch or so of snow. Thus, if these snow showers do materialize, expecting them to be relatively low- impact. Cold temperatures and high snow ratios running close to 20:1 will again yield very light, fluffy, low-density snow which will accumulate efficiently, so can't rule out someone picking up 2 inches. This activity should quickly settle down by early Fri morning as the overall trough axis finally starts pushing east of our region. Overall forecast confidence is high today and Friday, with the exception of whether or not these snow showers develop over SE areas. Next, our attention turns to the potential for very cold wind chill values across northern portions of our forecast area Friday morning. Blends such as the NBM were running warm compared to MAV/MET guidance, which seems to be a recurring theme. Felt quite comfortable pushing forecast low temps toward those MOS values, especially considering good model agreement on extensive clearing across the northern half of the CWA, which would support good radiational cooling. Our forecast paints low temps below zero north of a line from Hailey, to Pocatello, to Soda Springs, with values potentially approaching -10 to -15 from the Arco Desert into the Upper Snake Highlands and Teton Valley. (As usual, normally colder locales such as Stanley and the Copper Basin will likely overperform at -15 to -30.) Coupled with northerly winds of about 7 to 15 MPH, wind chill values of -20 to -30 are expected over some pretty large real estate from the central Snake Plain north and east. Research shows these are dangerous values that can cause frostbite in about 10 to 20 minutes for exposed skin. A lot of our confidence "nudge" factors are in place here for a notable event, including potential clearing, recent snow on the ground, and overall good model agreement on overnight winds. Thus, we issued a WIND CHILL WATCH across the Arco Desert region, Big Lost and Little Lost River Valleys, and Beaverhead/Lemhi Highlands. Unless something significant changes, we are pretty confident this will be upgraded to a WARNING by early this afternoon. Further east across the Upper Snake Highlands and Teton Valley, similar wind chill values are expected, but will be supported more by cold temperatures and a bit less by the wind, which comes in just shy of our 10 MPH guideline. Thus, we did not include these areas in the watch, but safety messaging is the same: dress in layers, cover all exposed skin including weather hats and mittens, and bring pets indoors or to warmer shelter if possible. It's worth noting too that even across the Upper Snake Plain including Idaho Falls and Rexburg, wind chills may reach -15 degrees or colder. A dry day is expected Friday region-wide as we lie in between storm systems, with our next disturbance (a low along the British Columbia coast) spreading snow showers across the region by early Sat morning. Sat morning lows look warmer, coupled with increasing cloud cover to help insulate the surface and lighter winds, so wind chills do not look nearly as dangerous. Saw little reason to deviate from an NBM/GFS/NAM blend for PoPs and QPF. Snowfall amounts Sat appear light, generally a dusting to an inch for valley/plain areas and 1-3 inches in the western central mntns and eastern highlands from Island Park to Palisades, again with good model agreement. High temperatures will nudge up Sat, but will remain solidly below freezing with no precip-type concerns at this time. - KSmith/Huston .LONG TERM...Saturday Night Through Next Thursday. The GFS and ECMWF are in fairly good agreement through Tuesday morning as a low pressure system sets up over Vancouver Island ushering in an extended period of Pacific moisture across Idaho. Currently, successive 12-hour accumulations across the CNTRL and NRN mountains would support a Winter Weather Advisory that would run from Saturday night through Monday night. Starting Tuesday and continuing through Thursday, the GFS tries to maintain a drier and much colder northerly flow across the region whereas the ECMWF gradually rotates a Pacific Low into the NW coastal waters while continuing to transport moisture and warmer temperatures into the region. The best I could do here is to split the difference by maintaining some mention of precipitation throughout the period while also moderating the cold arctic temps evident in the GFS numerical guidance. - Huston && .AVIATION... Early morning satellite imagery depicted an upper low digging SSE through Nevada with attending moisture rotating about the low into the SW Idaho border region. Areas of low clouds (MVFR) remained over SE Idaho and the models appear to support at least spotty light snow showers over the region today as the low continues to dig south. Drier and colder conditions will spread into the region from the north tonight with partial clearing. Huston && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Chill Watch from late tonight through Friday morning for IDZ052-067-068. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 3:04 AM MST | Wind Chill Watch | PIH | Bingham, Bonneville, Butte, Clark, Custer, Jefferson | 10 hr |
Nearby
Wind Chill Warnings in Idaho, 2019Every wind chill warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.